Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 28, 1999, 4:29 PM EDT for Wake County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1999, 4:29 PM EDT (20:29 UTC)
- Expired
- Sep 28, 1999, 8:25 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 282029 FFWRDU NCC065-101-127-163-183-191-195-290025- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 429 PM EDT TUE SEP 28 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... EDGECOMBE COUNTY IN NORTH CAROLINA JOHNSTON COUNTY IN NORTH CAROLINA NASH COUNTY IN NORTH CAROLINA SAMPSON COUNTY IN NORTH CAROLINA WAKE COUNTY IN NORTH CAROLINA WAYNE COUNTY IN NORTH CAROLINA WILSON COUNTY IN NORTH CAROLINA * UNTIL 825 PM EDT * AT 420 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE RAIN WITH PERIODS OF VERY HEAVY RAIN ... MOVING SLOWLY NORTHEAST ACROSS THE WARNED AREA. * AN AREA OF MODERATE TO OCCASIONALLY HEAVY RAIN WAS MOVING INTO THE COASTAL PLAIN OF CENTRAL NORTH CAROLINA. MUCH OF THIS AREA RECEIVED FLOOD-PRODUCING RAINFALL LAST NIGHT AND EARLY THIS MORNING. WITH RAINFALL RATES OF A HALF TO ONE INCH PER HOUR OCCURRING WITH THE RAIN...QUICK RISES ALONG CREEKS AND STREAMS WILL OCCUR. IN WAKE COUNTY...PERSISTENT MODERATE RAINFALL SINCE 2 PM HAS RESULTED IN EXTENSIVE PONDING OF WATER ON ROADWAYS AND SOME RISES ALONG THE CREEKS AND STREAMS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES WILL LIKELY OCCUR THROUGH 7 PM. THIS WILL RESULT IN SUBSTANTIAL RISES ALONG CRABTREE CREEK AND WALNUT CREEK. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 2:30 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 28, 2:30 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT TUE SEP 28 1999 NEAR-TERM: PLENTY OF RAIN UPSTREAM & CONTINUING TO DEVELOP OVER AND SOUTH OF THE CWA FOR LIKELY TO CATEGORICAL POPS TONIGHT. MAJOR FLOODING HAS OCCURRED IN WILSON & WAYNE COUNTIES WITH LESSER BUT STILL SIGNIFICANT FLOODING IN A FEW OTHER SPOTS. FLASH FLOOD WATCH WAS EXTENDED EARLIER THIS AFTERNOON IN AREA (WWRD TO INCLUDE THE NE PIEDMONT-EASTERN SANDHILLS-OUR COASTAL PLAIN COUNTIES) AND IN TIME (THROUGH 5 AM)... BASED IN PART ON THE EXTREMELY SATURATED SOIL ALONG WITH PRE-EXISTING FLOODING & GOOD HEAVY RAIN INDICATORS. WESTERN SECTIONS OF CWA MAY ALSO SEE LOCALLY HEAVY RAIN BUT BELIEVE THAT THE SOIL AND CREEKS/RIVERS THERE CAN BETTER HANDLE THE RAIN AMOUNTS. WILL KEEP MOST LOWS AROUND 70 OVERNIGHT. LONGER-TERM: COMPUTER TROUBLES AT NCEP HAVE DELAYED A COMPLETE ANALYSIS OF 12Z MODELS. CONTINUOUS MOISTURE STREAM FROM THE GULF NOTED ON WATER VAPOR IMAGERY & PERSISTENT MOIST SOUTHEAST LOW LEVEL FLOW WILL KEEP 2+ INCH PRECIPITABLE WATER OVER THE AREA WELL INTO WEDNESDAY... WHICH WILL NECESSITATE THE CONTINUATION OF HIGH POPS. LOW LEVEL CONVERGENCE ASSOCIATED WITH AN H8 JET PERSISTS INTO WEDNESDAY AS DOES HIGH VERTICAL VELOCITIES... & THE NGM BRINGS TRACKABLE SHORTWAVE ENERGY FROM THE WRN GULF COAST NE AND ACROSS WESTERN/CENTRAL NC WEDNESDAY. LOW AND MID LEVEL FLOW FINALLY TURNS MORE SOUTHWESTERLY BY LATE WEDNESDAY & ISENTROPIC LIFT BEGINS TO WANE... BUT WITH THE APPROACH OF THE FRONT & STRONG PVA OVERNIGHT WED NIGHT... PLAN TO KEEP LIKELY TO CATEGORICAL POPS IN ACROSS THE CWA WITH A MENTION OF THUNDERSTORMS. CHANCE OF SHOWERS MAINLY IN THE MORNING THU... THEN BECOMING LESS HUMID. EXTENDED: LOOKS DRY WITH COOL TEMPS FRI... MODERATING SAT... & BECOMING ABOVE-NORMAL FOR SUNDAY. .RAH...FLASH FLOOD WATCH THROUGH TONIGHT FOR GRANVILLE-VANCE-WARREN- HALIFAX-DURHAM-WAKE-FRANKLIN-NASH-EDGECOMBE-WILSON-JOHNSTON-WAYNE- LEE-HARNETT-SCOTLAND-HOKE-CUMBERLAND-SAMPSON. HARTFIELD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:00 PM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 60 min |
| Sep 27, 11:12 PM EDT | Flash Flood Warning | RAH | Edgecombe | 108 min |
| Sep 28, 1:04 AM EDT | Flash Flood Warning | RAH | Edgecombe | 4 hr |
| Sep 28, 1:23 AM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
| Sep 28, 4:34 AM EDT | Flash Flood Warning | RAH | Wayne | 6 hr |
| Sep 28, 7:11 AM EDT | Flash Flood Warning | RAH | Sampson | 4 hr |
| Sep 28, 7:37 AM EDT | Flash Flood Warning | RAH | Johnston, Nash, Wilson | 3 hr |
| Sep 28, 8:19 AM EDT | Flash Flood Warning | RAH | Edgecombe | 4 hr |
| Sep 28, 11:07 AM EDT | Flash Flood Warning | RAH | Johnston, Wayne, Wilson | 2 hr |
| Sep 28, 11:07 AM EDT | Flash Flood Warning | RAH | Nash | 2 hr |
| Sep 28, 4:29 PM EDT | Flash Flood Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 4 hr |
| Sep 28, 4:29 PM EDT | Flash Flood Warning | RAH | Sampson | 4 hr |
| Sep 28, 5:27 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.